zbMATH — the first resource for mathematics

Finite gap Jacobi matrices. III: Beyond the Szegő class. (English) Zbl 1238.42009
[Parts I and II in ibid. 32, No. 1, 1–65 (2010; Zbl 1200.42012) and ibid. 33, No. 3, 365–403 (2011; Zbl 1236.42021)]
Let \({\mathfrak{e}} \subset {\mathbb{R}}\) be a finite union of \(\ell+1\) disjoint closed intervals, and denote by \(\omega_{j}\) the harmonic measure of the \(j\) left-most bands. The frequency module for \({\mathfrak{e}}\) is the set of all integral combinations of \(\omega_{1},\dots,\omega_{\ell}\). Let \(\{{\tilde{a}}_{n},{\tilde{b}}_{n}\}_{n=-\infty}^{\infty}\) be a point in the isospectral torus for \({\mathfrak{e}}\) and \(\tilde{p}_{n}\) its orthogonal polynomials. Let \(\{a_{n},b_{n}\}_{n=1}^{\infty}\) be a half-line Jacobi matrix with \(a_{n} = {\tilde{a}}_{n} + \delta a_{n}\), \(b_{n} = {\tilde{b}}_{n} +\delta b_{n}\). Suppose \[ \sum_{n=1}^\infty | \delta a_n| ^2 + | \delta b_n| ^2 <\infty \] and \(\sum_{n=1}^{N} e^{2\pi i\omega n} \delta a_{n}\), \(\sum_{n=1}^{N} e^{2\pi i\omega n} \delta b_{n}\) have finite limits as \(N \to \infty\) for all \(\omega\) in the frequency module. If, in addition, these partial sums grow at most subexponentially with respect to \(\omega\), then for \(z \in \mathbb{C} \setminus \mathbb{R}\), \(p_{n}(z)/{\tilde{p}}_{n}(z)\) has a limit as \(n \to \infty\). Moreover, we show that there are non-Szegő class \(J\)’s for which this holds.

42C05 Orthogonal functions and polynomials, general theory of nontrigonometric harmonic analysis
34L15 Eigenvalues, estimation of eigenvalues, upper and lower bounds of ordinary differential operators
Full Text: DOI arXiv
[1] Christiansen, J.S., Simon, B., Zinchenko, M.: Finite gap Jacobi matrices, I. The isospectral torus. Constr. Approx. 32, 1–65 (2010) · Zbl 1200.42012
[2] Christiansen, J.S., Simon, B., Zinchenko, M.: Finite gap Jacobi matrices, II. The Szego class. Constr. Approx. 33, 365–403 (2011) · Zbl 1236.42021
[3] Coffman, C.: Asymptotic behavior of solutions of ordinary difference equations. Trans. Am. Math. Soc. 110, 22–51 (1964) · Zbl 0122.09703
[4] Damanik, D., Killip, R., Simon, B.: Perturbations of orthogonal polynomials with periodic recursion coefficients. Ann. Math. 171, 1931–2010 (2010) · Zbl 1194.47031
[5] Damanik, D., Simon, B.: Jost functions and Jost solutions for Jacobi matrices, I. A necessary and sufficient condition for Szego asymptotics. Invent. Math. 165, 1–50 (2006) · Zbl 1122.47029
[6] Frank, R., Simon, B., Weidl, T.: Eigenvalue bounds for perturbations of Schrödinger operators and Jacobi matrices with regular ground states. Commun. Math. Phys. 282, 199–208 (2008) · Zbl 1158.35021
[7] Frank, R., Simon, B.: Critical Lieb–Thirring bounds in gaps and the generalized Nevai conjecture for finite gap Jacobi matrices. Duke Math. J. 157, 461–493 (2011) · Zbl 1229.35157
[8] Hartman, P., Wintner, A.: Asymptotic integrations of linear differential equations. Am. J. Math. 77, 45–86 (1955) · Zbl 0064.08703
[9] Killip, R., Simon, B.: Sum rules for Jacobi matrices and their applications to spectral theory. Ann. Math. 158, 253–321 (2003) · Zbl 1050.47025
[10] Totik, V.: Polynomial inverse images and polynomial inequalities. Acta Math. 187, 139–160 (2001) · Zbl 0997.41005
[11] Zygmund, A.: Trigonometric Series. Vols. I, II, 2nd edn. Cambridge University Press, Cambridge (1988)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.